What does "elevated liver" mean?

By PetiePal Latest Reply 2011-05-24 15:39:17 -0500
Started 2011-05-23 11:16:07 -0500

Hey everyone! A few weeks ago in April I saw my endocrinologist for my 6 month check up. He was very happy with my numbers and didn't want to initially run a blood test until July. When I had asked him about having a testosterone screen he ended up filling out the full blood test and mailed it to me. I took that the Saturday before last and just got the call from the nurse today. Testosterone looked like it was in the normal range, sugars looked good but my liver was "slightly elevated."

I haven't spoken to the doctor yet but I'm having him call me tomorrow or Wednesday so I can get some more feedback. What could that mean? A fatty liver? High triglycerides? The only instruction I received was to continue meds and try to take some weight off, which I've been doing. I'm down to about 274 now, it's slowly coming off but due to my job I haven't really been able to get to the gym on a regular basis. When we move offices in July I'll have free access to the buildings gym so cardio 5-6 times a week will be more of an option.

The whole concern I had this time around was due to ED issues I've been experiencing the past year or so. I was only diagnosed last August, and may have been pre-diabetic for a short time before. Doctor thinks that no permanent neuropathy or anything have occurred. I'm planning on seeing my father's urologist to get some more feedback.

10 replies

Jim Edwards
Jim Edwards 2011-05-24 09:47:26 -0500 Report

Heck, I always thought an elevated liver meant it was too high up in my body! Oh, the things I learn from DC!

crosslady2010 2011-05-23 13:58:33 -0500 Report

I was having the same problem… My doctor told me it was fatty liver. She put me on Pravastatin Sodium tablets 40mg once a day. My LDL was to high and my HDL was to low. I remember which is supposed to be high or low by the first letter. LDL is to be low and HDL is to be high. That helps me. Another thing, I am being serious, Do you have fatty poo? It will float. No kidding! I do not have that problem as of my last blood work a few weeks ago. Everything is in range! A little advice about dealing with doctors…I learned the hard way… You the patient have to guide them in your treatment. I fired my first Cardio doctor… My current Cardio doctor is wonderful! He knows I want to know everything about everything. As, does my GP. I have noticed when you go in armed with knowledge about your condition they (doctors) are more respectful. Congrats on your weight loss… Keep up the good work.:)

PetiePal 2011-05-23 14:11:40 -0500 Report

Interesting. Well my older brother has a fatty liver, and he's had borderline HBP for years, (Maybe 10), but is un-medicated. I've got a prescription going in to the mail away Rx delivery today. Lately it's been hard to tell, but I don't think I have "fatty poo" lol. I've had a LOT of gastro distress lately due to the Glucophage. However I was having these issues before ever being on it.

I'm setting up a cardiologist and urologist appointment so hopefully I can find out more. I was at least comforted to know my testosterone was normal.

crosslady2010 2011-05-23 15:10:11 -0500 Report

I wasn't sure if I should mention fatty poo. I am glad I made you laugh! LOL!!! Anyway, I was having a lot of gastro problems too. But not since I was put on the med I mentioned. Ask your doctor Ok ? Back in Aug. last year I remember being stuck, on the throne(LOL) for hours!!!! No kidding! And painful abdominal cramps! Why are you going to the Cardiologist? In 2008, I was in congestive heart failure and had to have a pacemaker implanted. The first cardio doctor did not understand why I wanted a pacemaker! Are you kidding me!! I fired him!!! My new cardio doctor agreed with me… I was a prime candidate for sudden cardiac death! My point is… let your doctors know that you are an active participant in your health care. Maybe, once you bring your weight down some more you can stop the Glucophage… ask your doctor about that too. Take Care:)

PetiePal 2011-05-23 15:28:01 -0500 Report

Yeah well I'm pretty proactive about getting what I want. My endo has opened up a bit more which has made things easier. In the beginning he was very nonchalant and I felt like he just didn't care much. He didn't seem too concerned. He still isn't THAT concerned with the ED stuff…he finally prescribed me a trial of Cialis that I have yet to try. I want to see if there's actually something wrong and if it helps any. I'm sure getting back in the gym won't hurt, but the only other thing I can think of (since there's likely no neuropathy) is that my high blood pressure could be causing it, or perhaps it DOES have something to do with the diabetes.

crosslady2010 2011-05-23 16:04:04 -0500 Report

I do not know anything about ED… sorry:( I have an Uncle that was having problems with ED and he also had heart trouble. Good thing you are seeing a Cardiologist. I am sure you will figure it out. Is your partner supportive? I hope so. One of the best sites I go to is Web MD… Also the Mayo Clinic site is good too. I just thought of something, could it be a blood flow issue?

PetiePal 2011-05-23 16:54:30 -0500 Report

Luckily I actually broke up with my partner a few months ago but it was becoming an issue with her. I'm actually dating someone now and we've got awhile before we're to any intimate level like that but nonetheless at 29 I'd like to get this locked down lol

realsis77 2011-05-23 11:42:05 -0500 Report

Hi it means your liver count is higher than it should be. It could be many different reasons so get further testing. My father died of liver problems so please be careful and do what the doctor tells you to do. It could be a simple side effect but please be on the safe side and get extra tests! My fathers problem was he was a drinker and that ruined his liver. Just gets the tests for a peace of mind. I wish you the very best! Good luck and God bless

kdroberts 2011-05-23 11:21:06 -0500 Report

It means that something on your liver tests came back high. It could be fatty liver, it could be a side effect of metformin, it could be a lot of things really. It depends on how high, what test and how other tests came back.

Next Discussion: menopause and diabetes »